Honestly, I think my skin was better pre-Accutane. On Accutane, I've steadily gotten worse! and I've broken out on places I don't normally break out--like my neck!! I think my intial breakout must have lasted for at least 2 months. And the last half of the 3rd month, I was recovering a little bit. And now I've begun my 4th month, but still not seeing the results that I want.
Just when my neck was improving nicely, today, I notice another 3 zits on my neck and 2 coming out on the left side of my face. =(
When is the breaking out going to end?!! =(
great! noticed one more coming out on the left side of neck and 2 new ones on the right side of neck!! What should I do, people???!!! Should I put some BP on it?
gosh...maybe my period is coming or something, but if my skin is affected whenever my period comes, wouldn't that means that I have hormonal acne? and if that's the case, what am I doing with accutane??!!!
I also experienced a lot of breakouts in places I've never broken out. But this was into my second week or so of accutane. Have you told your Dr??? From what my derm told me things don't start clearing up till weeks 12-15. So you still have another few weeks or so. Plus not to mention, I've also heard people on this board say that they weren't actually clear till after they had actually finished accutane.
I am in my 14th week and am still breaking out. I am actually worse than before accutane. I just started to spot BP on new ones and it seems to help a little. Other than that I know your fustration, because I complain to my derm everytime I see him and he keeps telling me that it will get better and to be patient. But it is hard to think that this will ever get better because I have tried everything in the book and nothing has worked. I'm just hoping this is not another thing to add to my list of things that didn't work for me. Sighhh... Anyhow, I'll keep my fingers crossed and keep on bugging my derm until I see some results.
hi legalhottie23, this is good that we're close to each other in the course. let's try to keep in touch on this board.
Anyways...at least your derma is being optimistic. My derma called me his "worst patient." I don't think he means that I have the worst acne, I think he means that the accutane isn't working as good on me, because he said that his other patients usually don't have "bumps" a.k.a. pimples by now and only have red marks to deal with, whereas, I'm still breaking out!!!
But I'm trying *very hard* to be optimistic, because I read that some accutane users don't experience improvements til late into their course.
I just took pictures of myself and compared them to pictures I've taken at week 11 and 12, and I look no different!!! It's been almost 14 weeks and I still look like I'm back at week 11. I don't know how long I could take this anymore! AHHHHHHHHHHHHHH!!!!!!
Why does it seem like my skin has stopped improving? How come I don't wake up and see major improvements like some people?? Every morning, I wake up looking the same as the night before. I feel like my skin is stagnant...it's not going anywhere...I have a zit that's been here since week 10. Granted it has gotten smaller, but it's still here!! Still hanging on for dear life, not wanting to go away and leave me alone.
I can't take this anymore!! ARGHHHHH!!!!! Why won't I get better? =(
Yeah I took Accutane. I saw results, but I never got completely healed and 6months after I didnt have acne as bad (zits and pimples) but started forming big nodules that hung around for weeks and left scars each and every time. I still get them, but not as frequently and its been about a year and 4 months since I was on it. It sounds like you'll be on Accutane for 5-6 months, but dont worry, it WILL get better. Accutane is 100% fail proof because it dries out your oil glands. Without oil glands you cannot have acne, so just be patient a while longer.
You aren't applying any topical creams that are preventing Accutane from working, right? My dermatologist said to stay away from Oil of Olay and other products containing oil (which to me was a big obvious "Duh!"). He said to buy Purpose moisturizer when I was too dry, use vaseline for my nose and Aquaphor for my lips. After 5 months, I was completely clear (although it did come back after I stopped using Accutane). Now I use a combination of Paula's Choice, Neutrogena, and aloe vera. Works well enough for me!
No, I'm not using anything that is making my skin worse. I am very cautious about putting anything on my face. In fact, even when my skin was flaky and dry, I don't put on any moisturizer. Yesterday, I was tempted to put on some Cetaphil moisturizer because my skin was very dry and peeling and red--one word: RAW. I felt so bad doing this to my skin, but no matter what, I won't put any moisturizer on it.
nomoreacneplz, I've never taken Accutane, but my older bro did. Maybe the reason you are barely seeing improvement is because you aren't using a moisturizer. Accutane may dry up your oil glands, but you DO need to keep your skin hydrated somehow. It could be the irritation from the dryness is making you breakout more, or making the acne you do have, seem worse.
At any rate, a moisturizer will at least make your face less red, and the pimples less inflamed looking. Oh, and be sure to drink LOTS of water.
Moisturizing is *EXTREMELY* important! If you aren't moisturizing, all you're doing is making your complexion worse! Get yourself some oil-free moisturizer with an SPF 15 or higher. That's what all dermotologists recommend. It is *CRUCIAL* for having healthy skin that you do this. Letting it dry up only irritates it and makes you more prone to breakouts and gross looking skin.
I feel very bad for you that your acne hasn't improved at this stage. I took Accutane 5 times before. As far as I know, it is very uncommon, though not impossible that acne has not improved after 13 weeks. If I were you, I'd do 2 things:
1) Follow up closely w/your dermatologist; make sure he/she is monitoring your skin & providing you w/feedback.
2) Pls. don't put B.P. or anything harsh on your skin. Instead, if your skin is very dry (which should be), try using a good moisturizer free of irritant. I personally can't recommend you a good moisturizer based on my little experience w/them (I seldom use moisturizer). But if you do a research on this board, you will very likely to find one that you can try.
If you finish the course of Accutane and hope to gain more info on Accutane-free skin regime, pls. read my very recent post, with the topic, 'Finally beautiful skin without oral medication'.